Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS New Orleans, LA

August 4, 2016Pearl River County, Mississippi

NWS New Orleans, LA issued this special weather statement at Aug 4, 2016, 2:09 PM CDT for Pearl River County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 2:09 PM CDT (19:09 UTC)
Expired
Aug 4, 2016, 3:00 PM CDT
In force
51 min
Issued by
NWS New Orleans, LA

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2716 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS84 KLIX 041909
SPSLIX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT THU AUG 4 2016

MSZ077-042000-
PEARL RIVER-
209 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PEARL RIVER COUNTY...

AT 208 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCNEIL...OR 7
MILES SOUTH OF POPLARVILLE...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PICAYUNE AND MCNEIL. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3085 8959 3073 8944 3065 8950 3065 8955
      3060 8954 3050 8961 3050 8965 3046 8965
      3046 8969 3049 8973 3050 8976 3060 8982
      3062 8983 3064 8982 3066 8985 3068 8984
      3072 8984 3072 8983 3073 8983
TIME...MOT...LOC 1908Z 042DEG 11KT 3074 8958 

$$

CAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:41 AM CDT, 10 hours 28 minutes earlier.

Area forecast discussion, Aug 4, 3:41 AM CDT, 10 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
341 AM CDT THU AUG 4 2016

.DISCUSSION...
Generally only small changes made to the forecast with this
package. Scattered showers and thunderstorms expected each day.
Carrying POPs in the 30 to 50 percent range today with lower
POPs in the west where some influence of the upper ridge can still
be felt. Lower convective coverage in the west will also allow
temperatures to rise a bit higher than areas that see higher
coverage. Expect mid 90s west to lower 90s east. Afternoon heat
index values should top out around 105 most places, which is a few
degrees shy of heat advisory criteria. A few places could briefly
touch the 108 degree threshold, but with scattered convection,
have very little confidence in any specific locations.

Moving into the weekend, rain chances should be on the increase as
the upper ridge shifts westward. Am carrying high end chance to
likely POPs Sunday through the end of the forecast period. The
higher convective coverage should help keep afternoon temperatures
closer to normal in the lower 90s. Overnight lows will continue to
run above normal, in the mid to upper 70s.

&&

.AVIATION...
Prevailing VFR conditions expected through 12z Friday. The exception
will be due to TSRA reducing the visibility down to IFR at terminals
mainly south of the interstate 10/12 corridor once again today. Will
use VCTS for terminals located in these areas again. Sites that do
get rain today could have some patchy fog develop overnight.

&&

.MARINE...
The 850mb trough is located roughly along the coast this morning.
Showers and thunderstorms continue to fire along this boundary and
move west along the trough interface. Another round of nocturnal
showers and thunderstorms will move into the coastal waters this
morning and weaken by afternoon. Yet another round will once again
fire and move into the area again tonight and Friday morning. Most
of this activity should stay along and east of the Atchafalaya
River with the majority even east of the Mississippi River over
the next several days.

Thanks to Earl, we will begin to pick up a long period swell by late
tonight and Friday. This should continue through at least Saturday.
An additional 3 to 5 feet of sea can be added to any wind wave
during this period causing a total sea contribution of 4 to 7 feet
Friday and Saturday for open gulf waters. Even though light wind
speeds are expected, advisories may be issued for seas if they reach
the 7 foot height. Winds and seas will be higher in and around sh/ts
for the next several days. With thunderstorms moving through the
area Friday and Saturday, the additional swell combined with ts
wind speeds could cause very dangerous conditions especially to
small craft operators.

&&

.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  96  74  93  74 /  40  30  50  20
BTR  96  76  93  76 /  40  30  50  20
ASD  95  77  93  76 /  50  40  50  30
MSY  94  79  92  78 /  40  30  50  30
GPT  93  77  93  77 /  50  40  50  40
PQL  91  76  92  76 /  50  40  50  40

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Aviation/Marine...17
Rest of Discussion...95/DM
Hazardous weather outlook, Aug 4, 11:16 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1116 AM CDT THU AUG 4 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-050430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1116 AM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI TODAY. HEAT INDEX VALUES ARE EXPECTED TO
RISE TO 108 TO 112 DEGREES ACROSS MUCH OF THE AREA.

IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
TODAY. A FEW STORMS COULD BE STRONG...WITH THE PRIMARY THREATS
BEING STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAINFALL
THAT MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND POORLY
DRAINED AREAS. COVERAGE OF RAIN WILL NOT BE ENOUGH TO PROVIDE
RELIEF FROM THE HEAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS COULD
BE STRONG...WITH THE PRIMARY THREATS BEING STRONG WIND
GUSTS...FREQUENT LIGHTNING AND HEAVY RAINFALL THAT MAY CAUSE SOME
LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS.
WATERSPOUT ACTIVITY WILL ALSO BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 4, 1:26 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 PM CDT THU AUG 4 2016

MSZ081-041915-
HARRISON-
126 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARRISON COUNTY...

AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULFPORT...
MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH...LYMAN...
SAUCIER AND GULFPORT AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3039 8893 3037 8906 3036 8909 3036 8910
      3031 8926 3033 8929 3035 8927 3036 8928
      3036 8931 3037 8931 3037 8934 3040 8934
      3062 8912 3043 8893 3043 8899 3042 8901
      3041 8899 3042 8895 3041 8891
TIME...MOT...LOC 1826Z 041DEG 9KT 3043 8909

CAB
Special weather statement, Aug 4, 1:43 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CDT THU AUG 4 2016

MSZ080-081-041915-
HANCOCK-HARRISON-
143 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHERN HANCOCK COUNTIES...

AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LONG BEACH...
MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM AND A GUST
OF 51 MPH HAS ALREADY BEEN RECORDED AT GUFLPORT KGPT.

LOCATIONS IMPACTED INCLUDE...
GULFPORT...LONG BEACH...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
KILN...PEARLINGTON...SHORELINE PARK...STENNIS SPACE CENTER AND LYMAN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3036 8909 3030 8929 3036 8928 3037 8933
      3033 8938 3034 8934 3031 8933 3025 8942
      3023 8942 3018 8946 3019 8946 3018 8950
      3020 8954 3018 8957 3022 8961 3031 8964
      3034 8963 3037 8966 3049 8912 3037 8907
TIME...MOT...LOC 1842Z 068DEG 15KT 3038 8917

CAB
Special weather statement, Aug 4, 2:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT THU AUG 4 2016

MSZ077-042000-
PEARL RIVER-
209 PM CDT THU AUG 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PEARL RIVER COUNTY...

AT 208 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCNEIL...OR 7
MILES SOUTH OF POPLARVILLE...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PICAYUNE AND MCNEIL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3085 8959 3073 8944 3065 8950 3065 8955
      3060 8954 3050 8961 3050 8965 3046 8965
      3046 8969 3049 8973 3050 8976 3060 8982
      3062 8983 3064 8982 3066 8985 3068 8984
      3072 8984 3072 8983 3073 8983
TIME...MOT...LOC 1908Z 042DEG 11KT 3074 8958

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:39 AM CDTHeat AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more8 hr
Aug 4, 1:22 PM CDTSpecial Marine WarningLIX23 min
Aug 4, 1:48 PM CDTSpecial Marine WarningLIX87 min
Aug 4, 1:52 PM CDTSpecial Marine WarningLIX83 min
Aug 4, 2:32 PM CDTSpecial Weather StatementLIXSaint Tammany, Tangipahoa28 min
Aug 4, 2:57 PM CDTSpecial Marine WarningLIX93 min
Aug 4, 3:06 PM CDTAreal Flood AdvisoryLIXSaint Tammany114 min
Aug 4, 3:15 PM CDTSevere Thunderstorm WarningLIXSaint Tammany30 min
Aug 4, 3:26 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa64 min
Aug 4, 3:28 PM CDTSpecial Weather StatementLIXOrleans47 min
Aug 4, 3:33 PM CDTFlash Flood WarningLIXJefferson, Orleans, Saint Bernard3 hr
Aug 4, 3:33 PM CDTSpecial Marine WarningLIX87 min
Aug 4, 3:34 PM CDTSpecial Marine WarningLIX86 min
Aug 4, 3:35 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
Aug 4, 3:35 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard55 min
Aug 4, 3:47 PM CDTSpecial Marine WarningLIX58 min
Aug 4, 4:09 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint James, Saint John the Baptist66 min
Aug 4, 4:12 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge26 min
Aug 4, 4:22 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles23 min
Aug 4, 4:35 PM CDTSpecial Weather StatementLIXOrleans40 min
Aug 4, 4:47 PM CDTTornado WarningLIXPlaquemines13 min
Aug 4, 4:51 PM CDTSpecial Weather StatementLIXAssumption, Jefferson, Lafourche, Saint James54 min
Aug 4, 4:54 PM CDTSpecial Weather StatementLIXSaint Charles36 min
Aug 4, 5:22 PM CDTSpecial Weather StatementLIXLafourche23 min
Aug 4, 5:34 PM CDTSpecial Weather StatementLIXLivingston26 min
Aug 4, 5:48 PM CDTSpecial Weather StatementLIXLafourche27 min
Aug 4, 6:07 PM CDTSpecial Weather StatementLIXEast Baton Rouge23 min
Aug 4, 6:15 PM CDTSpecial Weather StatementLIXTerrebonne30 min
Aug 4, 6:37 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge23 min
Aug 4, 1:26 PM CDTSpecial Weather StatementLIXHarrison49 min
Aug 4, 1:43 PM CDTSpecial Weather StatementLIXHancock32 min
Aug 4, 2:25 PM CDTSpecial Weather StatementLIXHarrison50 min
Aug 4, 2:37 PM CDTSpecial Weather StatementLIXPearl River38 min
Aug 4, 3:01 PM CDTAreal Flood AdvisoryLIXPearl River89 min
Aug 4, 5:13 PM CDTSpecial Weather StatementLIXPike62 min
Aug 4, 6:36 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson24 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.